Hi all, my daughter-in-law has been suffering from PNI and been on meds but can't remember the name but begins with S , she is breastfeeding

She has been doing really well and been on them for 4mths (110mg). However this last few days we have seen a dip and quite a large one which is obviously quite worrying. Why would she be taking a back turn, is this usual, is there any advice you can give.....all help will be very grateful. Thank. you.

8 Replies

  • Hi JeannieB,

    There could be a few reasons why she's dipping, it could be hormonal (is it her time of the month?) it could just be a bad few days, its quite common for women with PNI to have 'blips' what you have to remember is that everyone (even you) has good days and bad days, even when life is totally normal, it could be that her body is now used to the meds having had a good few months for them to get into her system. Is she talking about how she feels? is she willing to go back and see her GP for a chat? the main thing for you to do is just be there for her, whether just to listen or to help practically. Try not to worry too much, easier said than done i know but just remember she is on the right road to recovery, she is getting help and she obviously has a wonderfully supportive mother-in-law :)

    If you need anymore advice or just to talk yourself because it can be hard for those around someone suffering then please come back and talk away.

    Hope this helps

    Sarah x

  • Hi Sarah

    Thank you so much for your reply. My grandson was IVF and I know when she was taking her hormone treatment she suffered from OHSS (ovarian hyperstimulation syndrome) and was very poorly. So whether this has some effect I don’t know. She has spoken to the nurse who has been looking after her who has suggested upping the doseage. I think Leanne is worried that this is never going to go away and she never suffered before from any form of depression. Thankfully she has spoken about how she feels as both me and her mum have said it is important for her to be open about this and to assure her that she is doing nothing wrong. She thinks she is failing as a mum, but on the contrary she is the most beautiful and patient mum with her baby and this shows through on how happy he is. I would say that the only problem is him not sleeping, he does get up a lot in the night which has an impact on mummy, so coupled with exhaustion and feeling low this isn’t helping. I do as much as possible to help in anyway, both practically and as an emotional shoulder. Thank you for your kind words all very helpful.

    Jean x

  • Hi jean

    It's really great to hear how supportive you all are as I know from my own experience how invaluable this is so keep doing what your doing. Again it's a common thing to fear this will never go away, it does! It just takes time. And as for feeling a failure, from what you say she's anything but however I totally understand her feeling that way. With your grandson only being 4 months I would hope his sleeping will settle down soon as your right sleep deprivation doesn't help at the best of times. All of what she is experiencing is completely normal with this horrible illness so again try not to worry and keep doing what you are doing.

    Sarah x

  • Yes totally normal. I am on Sertraline whilst breastfeeding for my PND, and although I am loads better now, my recovery wasn't straightforward. there were peaks and troughs, if you see what I mean. Your daughter in law will still have good days ans bad days, but as she recovers she will start having more good days than bad, and gradually the bad days will be less bad. Don't worry - reassure her this is normal, my psychiatrist told me that that recovery is not a straight upward line, rather the general trend is towards feeling better, but there will always be little dips when you feel like you've relapsed but actually you haven't, it's typical of recovery from PNI. Hope this makes sense! Sophie x

  • P.S. What a great Mother in law you are. Mine was horrible to me during me PND - wish she had been more like you! x

  • Hi Sarah, and thank you.....forums like this are really fabulous and an extra support mechanism. I think she feels she is on her own and maybe would be worth her joining and sharing experiences with you all. It's reassuring to learn that this is quite normal, never having experienced PND myself, and all I can do is continue to be there and support in whatever way I can. I was concerned prior to my grandson's arrival that as a mum in law I would have to take a bit of a back seat but on the contrary. You have been a fab help. Have a great weekend. x

  • Hi Jean,

    Your very welcome and yeah tell her to join even if just to have a read of other experiences, it all helps.

    Happy to help in anyway and you have a great weekend too x

  • Hi Sophie and yes it is the same medication that Leanne is taking and I am pleased to hear that you are doing well, it's such a horrible thing to go through. I shall share all of this with Leanne this evening when I see her and reassure her that it's normal and she isn't alone. I am also very lucky that I have a beautiful daughter-in-law who has also given me a grandson who is a joy. Good luck and hope you continue to keep well and enjoy your baby(s). Thank you for your words, Have a lovely weekend xx

You may also like...